Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Lots of bruising on outside and inside of thighs. Taking Citalopram, anti inflammatory for back, hip pain. Causes ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
i have lots of bruising on out side and inside my thighs they seemed to appear for no reason new ones each day. im 42 female, also have back and left hip pain . take co codamol , citalopram 20mg and anti inflamatorys
Posted Sat, 30 Jun 2012 in Bones, Muscles and Joints
Answered by Dr. Ashwini Kolur 2 hours later
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

It would be nice if you mention which anti inflammatory drug you are taking and also have you taken any blood thinning drugs and also the duration of the symptom.

All the drugs mentioned above can cause rashes, whether what you are having is a bruise or a rash should be confirmed.

In many cases, bruising for no obvious reason is related to a bump you don't remember getting. This is particularly true if you're taking certain medications that alter the activity of platelets, blood components which play an important role in blood clotting. A minor bump to the surface of the skin when you're on particular medications can make bruising more likely to occur.

Most common types of medications that can increase the risk of bruising are non-steroidal anti-inflammatory medications, aspirin, and blood thinners such as Warfarin. Even some natural supplements such as fish oils, gingko, ginger, and garlic can cause bruising with only minor trauma.

I advice you to go for an investigation that is complete blood picture, by this it is possible to get information of your platelets. It is better to consult the physician for examination and to confirm whether it is rash or bruise and also to find the cause.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor